MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A
Catalog Number NL8508330
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the hermetic lumbar catheter (nl8508330) contains a rigid metal connector piece instead of a flexible plastic connector found in the standard lumbar drain kit.The item connects the catheter to the drainage system and is suspected to be causing punctures in the lumbar drains, contributing to over drainage of cerebrospinal fluid (csf).No patient harm occurred.
 
Additional Manufacturer Narrative
Medsun report #(b)(4) received with the following information: "the neurosciences units (nicu, sp 6-3) are currently receiving a substitute lumbar drain product (nl8508330) that contains a rigid metal connector piece instead of a flexible plastic connector found in the standard ld kit.This item connects the catheter to the drainage system and is suspected to be causing punctures in the lumbar drains, contributing to over drainage of csf.These safety events have occurred twice in the recent month and no patient harm occurred.Room 7120- patient turned, straight cathed, and ld drained from 1830-1850, bedside report given, and at 1920 handoff of drips and drain performed, rn [redacted name] showed rn [redacted name] the ld and the 2 points of ld being clamped.Rn [redacted name] asked about flap and if it seemed more sunken (slightly) and asked to be shown the metal piece that punctured the tubing the previous night (great catch!!!!).The patient was turned slightly to show the piece and rn noticed a large amount of csf drained onto the sheets.Immediately clamped drain with kelly clamp and app to bedside, nsg to bedside, determined sharp metal piece punctured the white rubber tubing (same situation that had happened the night prior).Plan to replace drain with nsg and go to ct head.Patient exam remained stable, opened eyes spontaneously and wiggled toes.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information also received with the following information: 1.Please confirm if 2 different patients experienced overdrainage of csf.Yes, 2 different patients.2.Did patient(s) experience any signs/symptoms relative to the overdrainage? no symptoms, and the follow up ct scans were not changed.Lumbar drain kept clamped.3.Please provide lot/serial number of the reported devices unable to provide the information as the packaging was not saved.4.Was there a significant treatment delay due to the product problem? no.5.What action was taken after the product problem occurred? (e.G.Replacement of device, etc.).Repair of the puncture and separate connector used from another ld kit.6.Has the product been returned? no, the product has been sequestered.Investigation findings: the hermetic lumbar catheter, open tip (nl8508330) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2.Corrected fields: h6 (medical device problem code), h11 (investigation findings in follow-up mdr #2).The hermetic lumbar catheter, open tip (nl8508330) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause of the reported issue could not be determined.Additionally, incoming records for the luer connector could not be verified since lot number was provided; however, as part on the luer incoming inspection it is required to verify the canula dimensions (length and outer diameter), and also the tip of canula is verified to be blunt with no burrs or sharp edges (the canula is the part of the needle which is inserted in the catheter).Therefore, there are controls in place that verify possible defects that could provoke piercing/breakage of the catheter.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, OPEN TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20103826
Report Number2648988-2024-00032
Device Sequence Number7738764
Product Code JXG
UDI-Device Identifier10381780072393
UDI-Public10381780072393
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNL8508330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/03/2024
10/02/2024
10/18/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/06/2024
10/16/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown